Kentucky, 2001Damaging Wind in Kentucky, July 5, 2001
July 5, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 1:34 AM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 5, 1:34 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
234 AM CDT THU JUL 5 2001
LATEST SURFACE ANALYSIS SHOWED FRONT ARCING SOUTHWEST FROM THE THUMB
OF MI TO KLAF...KSPI...THEN WESTWARD TO KMCI. AVN 06Z FRONTAL
POSITION FORECAST CLOSEST TO ACTUAL BUT FRONT STILL SLIGHTLY FURTHER
NORTH. IMPRESSIVE CONVECTION ENTERING THE NE CORNER OF CWA BEING
DRIVEN BY A VORT MAX WHICH IS ALSO BEING HANDLED VERY WELL BY THE
00Z AVN RUN. WILL KEEP SIMILAR ZONE BREAKOUT TO ACCOUNT FOR TIMING
OF FROPA AND CHC FOR CONVECTION. WITH DECENT LAYER RH AND LI'S IN
THE -2 TO -4 RANGE...WILL GO WITH SCT RW/TRW UNTIL FROPA...IE. EARLY
ACROSS THE NORTHERN HALF OF THE CWA AND THROUGH MIDDAY ELSEWHERE.
STORMS MAY LINGER INTO THE EARLY AFTERNOON ACROSS THE EXTREME
SOUTHERN SECTIONS...BUT BY THEN MODELS DECREASE LAYER MOISTURE SO
WILL NOT TRY TO GET TOO FANCY. WILL MAKE A FEW TWEAKS HERE AND
THERE...BUT NO MAJOR CHANGES.
WITH N>O NEW EXTENDED DATA YET...WILL MAKE NO CHANGES THERE.
.PAH...NONE.
PACKETT
In the hours before
Special weather statement, Jul 5, 12:35 AM CST, 5 hours 55 minutes before
ILZ075>078-INZ081-082-050730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
135 AM CDT THU JUL 5 2001
...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY...
AT 130 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS...
ABOUT 40 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. THESE
STORMS WERE MOVING SOUTHEAST AT 35 MPH.
THESE STORMS WILL ENTER NORTHERN WAYNE COUNTY AROUND 2 AM...POSSIBLY
REACHING EDWARDS AND WABASH COUNTIES BY 3 AM. THE MAIN THREAT WITH
THESE STORMS WILL BE STRONG WINDS. SOME TREE DAMAGE HAS BEEN
REPORTED WITH THESE STORMS IN EFFINGHAM COUNTY.
PERSONS IN WAYNE...EDWARDS...AND WABASH COUNTIES SHOULD PREPARE FOR
LOCALLY STRONG THUNDERSTORMS. GUSTY WINDS...VERY HEAVY RAIN...AND
FREQUENT DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. STAY TUNED TO
THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS.
YORK
Special weather statement, Jul 5, 1:40 AM CST, 4 hours 50 minutes before
ILZ075>078-INZ081-082-050845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
240 AM CDT THU JUL 5 2001
...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY...
AT 230 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS...
20 TO 30 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. ONE OF THE
STRONGEST STORMS WAS ABOUT 10 MILES NORTH OF FAIRFIELD. THE STORMS
WERE MOVING SOUTHEAST AT 35 MPH.
THESE STORMS WILL REACH INTERSTATE 64...FROM MOUNT VERNON TO
GRAYVILLE ILLINOIS...BETWEEN 315 AM AND 415 AM. THE MAIN THREAT
WITH THESE STORMS WILL BE STRONG WINDS...ALONG WITH SMALL HAIL AND
VERY HEAVY RAIN.
PERSONS IN JEFFERSON...WAYNE...EDWARDS...AND WABASH CzOUNTIES SHOULD
PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN
FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR
LATER UPDATES ON THE PROGRESS OF THESE STORMS.
YORK
Special weather statement, Jul 5, 2:49 AM CST, 3 hours 41 minutes before
ILZ075>078-082-083-INZ081-082-085-050945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
349 AM CDT THU JUL 5 2001
...STRONG THUNDERSTORMS MOVING THROUGH THE WABASH VALLEY...
AT 345 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS...
MAINLY ALONG AND NORTH OF INTERSTATE 64. THE STRONGEST STORM WAS
ABOUT 8 MILES NORTHWEST OF CARMI. THE STORMS WERE MOVING SOUTHEAST AT
35 MPH.
THE STRONG STORM NEAR CARMI WILL APPROACH MOUNT VERNON INDIANA
THROUGH 445 AM. THE MAIN THREAT WITH THIS STORM WILL BE STRONG
WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND
FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM.
PERSONS IN THE REGION FROM MOUNT VERNON ILLINOIS...TO CARMI
ILLINOIS...TO MOUNT VERNON INDIANA...SHOULD PREPARE FOR LOCALLY
STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS
LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE
PROGRESS OF THESE STORMS.
YORK
Special weather statement, Jul 5, 4:46 AM CST, 1 hour 44 minutes before
ILZ082-083-INZ085-KYZ014-051145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
546 AM CDT THU JUL 5 2001
...STRONG THUNDERSTORMS MOVING ACROSS THE WABASH VALLEY...
AT 543 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA...MAINLY ALONG AND JUST SOUTH OF INTERSTATE 64.
THE STRONGEST STORM WAS ABOUT 10 MILES SOUTH OF CARMI ILLINOIS. THE
STORMS WERE MOVING SOUTHEAST AT 35 MPH.
THE STRONG STORM NEAR CARMI WILL BE NEAR MOUNT VERNON INDIANA
BY 6 AM CDT. THE MAIN THREAT WITH THIS STORM WILL BE STRONG WINDS UP
TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT
DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM.
PERSONS IN THIS REGION SHOULD PREPARE FOR LOCALLY STRONG
THUNDERSTORMS. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE
PROGRESS OF THESE STORMS.
Thunderstorm Wind, Hopkins
- When
- July 5, 6:30 AM CST
- Where
- Hopkins County, Madisonville
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.333, -87.500
Several trees were brought down by thunderstorm winds. A large tree fell on a house on Hall Street. Electricity was cut to about 200 customers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 5, 20011 death · 1 event
- Damaging Winds in Alabama, July 5, 2001$101,000 · 55 kt wind · 27 events
- Hail in Kansas, July 5, 2001$202,000 · 2 in hail · 4 events
- Hail and Damaging Wind in Arizona, July 5, 2001$150,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Tennessee, July 5, 2001$105,000 · 0.75 in hail · 10 events
- Lightning Strike in Louisiana, July 5, 2001$155,000 · 1 event
- Hail and Damaging Winds in Arkansas, July 5, 2001$120,000 · 53 kt wind · 6 events
- Flash Flood in Arizona, July 5, 2001$90,000 · 1 event
- Damaging Wind in Idaho, July 5, 2001$70,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Georgia, July 5, 2001$55,000 · 56 kt wind · 6 events
- Damaging Winds in West Virginia, July 5, 2001$53,000 · 2 events
- Tornado in New Jersey, July 5, 2001$15,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256071.